salicylism


Also found in: Dictionary, Encyclopedia, Wikipedia.
Related to salicylism: salicylic acid, Reye Syndrome

salicylism

 [sal´ĭ-sil″izm]
toxic effects of overdosage with salicylic acid or salicylates, usually marked by tinnitus, nausea, and vomiting.
Miller-Keane Encyclopedia and Dictionary of Medicine, Nursing, and Allied Health, Seventh Edition. © 2003 by Saunders, an imprint of Elsevier, Inc. All rights reserved.

sal·i·cyl·ism

(sal'i-sil'izm),
Poisoning by salicylic acid or any of its compounds.
Farlex Partner Medical Dictionary © Farlex 2012

salicylism

(săl′ĭ-sə-lĭz′əm)
n.
A toxic syndrome caused by excessive doses of salicylic acid or salicylates.
The American Heritage® Medical Dictionary Copyright © 2007, 2004 by Houghton Mifflin Company. Published by Houghton Mifflin Company. All rights reserved.

salicylism

Toxicology Acute Sx due to aspirin–salicylate overdose, causing a severe metabolic acidosis and a large anion gap; early, salicylates stimulate respiration by central mechanisms–↓ PaCO2 and plasma bicarbonate levels; salicylates interfere with mitochondrial metabolism; when mitochondria degenerate, there is a release of unmeasured organic acids, and ↑ anion gap Clinical Severe headache, N&V, ringing in ears, confusion, ↑ pulse, ↑ respiratory rate. See Salicylates.
McGraw-Hill Concise Dictionary of Modern Medicine. © 2002 by The McGraw-Hill Companies, Inc.

sal·i·cyl·ism

(sal'i-sil'izm)
Poisoning by salicylic acid or any of its compounds.
Medical Dictionary for the Health Professions and Nursing © Farlex 2012

salicylism

Toxicity from overdosage doses with salicylates.
Collins Dictionary of Medicine © Robert M. Youngson 2004, 2005

sal·i·cyl·ism

(sal'i-sil'izm)
Poisoning by salicylic acid or any of its compounds.
Medical Dictionary for the Dental Professions © Farlex 2012